Nursing Management of a Patient with Phenobarbital Ingestion

Jun 18th, 2015
Studypool Tutor
Alabama State University
Price: $25 USD

Tutor description

This is a case of Ramir Miranda, 46 years old, male, Filipino, Catholic who came in with Phenobarbital Ingestion, non-accidental. His chief complaint was Difficulty of Breathing secondary to Multiple Drug Ingestion. Nursing focus is toxicity. Overdose of Phenobarbital may cause ‘depression’ of the body systems, mainly the Central Nervous System and the Peripheral Nervous Systems; thus, the main characteristic of Phenobarbital overdose is a “slowing” of bodily functions, including decreased consciousness (even coma), bradycardia, bradypnea, hypothermia, and hypotension (in massive doses).

Word Count: 710
Showing Page: 1/7
Nursing Management 1Nursing Management of a Patient with Phenobarbital IngestionJan Karyl A. NavarroSonny S. SantiagoOur Lady of Fatima UniversityNursing Management 2Nursing Management of Patient with Phenobarbital IngestionThis is a case of Ramir Miranda, 46 years old, male, Filipino, Catholic who came in with Phenobarbital Ingestion, non-accidental. Hischief complaint was Difficulty of Breathing secondary to Multiple Drug Ingestion. Nursing focus is toxicity. Overdose ofPhenobarbital may cause depression of the body systems, mainly the Central Nervous System and the Peripheral Nervous Systems; thus, themain characteristic of Phenobarbital overdose is a slowing of bodily functions, including decreased consciousness (even coma), bradycardia,bradypnea, hypothermia, and hypotension (in massive doses). PathophysiologyPhenobarbital is a barbiturate. It is most widely used anticonvulsant worldwide. It also has sedative and hypnotic properties. The WorldHealth Organization recommend its use as first-line for partial and generalized tonic-clonic seizures in developing countries. Phenobarbital is alsomedicine used to treat epilepsy, anxiety, andinsomnia. Symptoms ofacuteintoxication with phenobarbital include unsteadygait, slurred speech, and sustainednystagmus. Mental signs of chronic intoxication include confusion, poor judgment, irritability, insomnia, andsomaticcomplaints. Phenobarbital over

Review from student

Studypool Student
" Top quality work from this guy! I'll be back! "
Ask your homework questions. Receive quality answers!

Type your question here (or upload an image)

1827 tutors are online

Brown University





1271 Tutors

California Institute of Technology




2131 Tutors

Carnegie Mellon University




982 Tutors

Columbia University





1256 Tutors

Dartmouth University





2113 Tutors

Emory University





2279 Tutors

Harvard University





599 Tutors

Massachusetts Institute of Technology



2319 Tutors

New York University





1645 Tutors

Notre Dam University





1911 Tutors

Oklahoma University





2122 Tutors

Pennsylvania State University





932 Tutors

Princeton University





1211 Tutors

Stanford University





983 Tutors

University of California





1282 Tutors

Oxford University





123 Tutors

Yale University





2325 Tutors